Ask a doctor

Swelling and Lumpiness Post-Perlane: Will Massaging it Make it More Swollen?

I had .6 of a syringe injected in my left cheek and 1.4 in my right yesterday , my right cheek was much more sunken than my left. Today my right cheek is much more swollen. I've read about overcorrection and hope that is not the case.

Doctor Answers (2)

Injectable Filler

+1
After your treatment, you may have some redness, bruising and swelling; these reactions are normal and usually subside within 2 days, however some of these symptoms may persist for up to 1 week. Other less common side effects include minor bumps, itching and tenderness which usually disappear within a few days. If you feel any small, hardened areas you can massage them gently and they will resolve typically within a few days, some may last up to 2 weeks,but this completely normal. Only massage the hardened area lightly post 1 week from treatment. Post treatment, do not touch area excessively for the first 24 hours.

I hope this helps!


Toronto Facial Plastic Surgeon
5.0 out of 5 stars 18 reviews

Swelling after Perlane

+1
You should expect swelling after any fillers - and for you, it's only been one day. I recommend you keep your hands away from the area and do not massage. I've seen many people think they are helping by massaging and they move the filler around, and then it looks worse as the swelling resolves and the filler is left behind. Swelling happens. Keep your hands away from the area. And return to your injector in 10 days if everything doesn't look as you expected.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.